MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias8-120lp, airseal 8/120mm port device was being used during a robotic lobectomy procedure on (b)(6) 2024, and ¿the rubber/plastic flanges on the sound cap airseal 8mm trocar broke off.[(b)(6)] said this due to her assistant pushing the rolled up kitners (they call them cigars) aggressively thru sound cap¿.Per follow-up assessment, "the surgeon said there were no fragments retained inside the patient, and the patient was fine.She was confident that all fragments were accounted for, and had her assistant place all of them on the back table with the sound cap and rest of 8 mm trocar and obturator".The procedure was completed without the use of an alternate device and with a delay of 30 seconds.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias8-120lp, airseal 8/120mm port device was being used during a robotic lobectomy procedure on 12mar24, and ¿the rubber/plastic flanges on the sound cap airseal 8mm trocar broke off.[dr.] said this due to her assistant pushing the rolled up kitners (they call them cigars) aggressively thru sound cap¿.Per follow-up assessment, "the surgeon said there were no fragments retained inside the patient, and the patient was fine.She was confident that all fragments were accounted for, and had her assistant place all of them on the back table with the sound cap and rest of 8 mm trocar and obturator".The procedure was completed without the use of an alternate device and with a delay of 30 seconds.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one ias8-120lp in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the rubber flange from the sound cap is torn and a piece of the flange is torn off.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 17 reports, regarding 20 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 8/120MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19061434
Report Number3007305485-2024-00049
Device Sequence Number12269519
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)261127(10)202311285
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-120LP
Device Lot Number202311285
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic